I am so sorry to hear what a horrible time you are having - please remember not to give up. The times we want to give up is when we need help the most.
Did you get in touch with your doctor? If so, what did he/she say?
I caution you about starting Prozac; it's in the same class as Effexor, Zoloft, Lexapro, Celexa, and all the others. (SSRIs) They ALL cause mania, one no more or less than another; stay away!
Why not ask your doc for Lamictal - it is practically a miracle for BP depression, it doesn't work for regular people's depression and is also a mood stabilizer, although I wouldn't recommend you use that as the only stabilizer with BP1. Welbutrin (WITH mood stabilizer) is also fairly safe for most BPs; it's not the same class as the SSRIs.
I take both and they saved my life - no joke. I was at a point all I thought of was suicide 24/7, lying in bed totally non functioning for almost 2 months.
I do hope you talk to your doc and get this straightened out; you can't be taking ADs, going off, starting up again with same class, or you will be in the hospital, sweetie!!!
Please let me know how you're doing, OK?
I am glad to hear you went back on the Topomax. Did you get in touch with your doctor? If so, what did he/she say?
Why not ask your doc for Lamictal - it is practically a miracle for BP depression, it doesn't work for regular people's depression and is also a mood stabilizer, you are already on Topomax, so that's good. Welbutrin (WITH mood stabilizer) is also fairly safe for most BPs; it's not the same class as the SSRIs.
Sorry I hadn't been around much, I am a member of the medical team on the Doctor's Lounge.com and have been really busy there, too. I didn't forget about you guys!
I am so sorry you are bouncing around; only thing I can tell you is that is precisely what happens with SSRIs, first you get manic, then you stop the meds, then you crash, and then up and down for a while. That's why most pdocs will not give those to BPs, unless their condition is very mild.
As long as you're on a therapeutic dose of Topomax, as you are (but was it controlling mania before the effexor?), you can start out at 150 mg for about a week, then 300, the highest is 400mg. It does work very well with no weight issues (except less of an appetite) and no sexual side effects, yea! That's worth gold right there, IMO. Plus it's cheap, you can get the SR generic, but not the XL (once a day). If you smoke, it can really help you quit - it's the med people take for stopping smoking, too.
Lamictal is really necessary, IMO because it is also a mood stabilizer, but it keeps you from going down, it does have a good AD effect. No knows why; it was just discovered in BP studies using it. I take both, it's a lifesaver, literally. Therapeutic dose is 200 mg, but you have to start low and go up slow, because in extremely rare cases, a rash that is life threatening can develop if you rush it; usually start out around 25 mg, and titrate up by 25 mg every 7-10 days. I know, what a pain in the butt, but believe me, it's worth it.
They are both fine for diabetes, just make sure to eat enough if your appetite is reduced by the welbutrin.
I didn't know you were going into medicine! Bravo - it's fascinating, huh? What is the title you're going for?
As far as handling pressure; I think you have done a great job this far with being a single mom and going to college! You will learn so much in clinicals, you might wonder why you went to book school, haha! That will prepare you for "real world" functioning, don't worry, you will do great.
Hey, don't ever apologize for asking questions - I'm here to help anyone who wants help or information, OK?
Let me hear from you soon, OK?
Wow, Nickie that sounds great! I think plastic surgery would be really interesting.
Just see how you do being a surg tech first, and if you decide to go on, great! I always wanted to be a P.A; they are practically docs!
I'm so glad you're going to talk to your doc about those meds; let me know what he says, I'll be anxious to see!
I do hope your day gets better, hang in there. How cliche, huh?